MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14; MANTA VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14; MANTA VASCULAR CLOSURE DEVICE
Catalog Number 2156NE
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that " there was pre-deployment of foot plate while loading the device over wire." per ai received on (b)(6) 2025: "during a tavr procedure, access was gained in the right common femoral artery.Vessel size was 5.7mm with no reported calcification.Measured depth for the manta was 3.5cm.Systolic bp was 130mmhg.Act was 186.Hemostasis was not achieved, and vascular doctor was called to do the open repair.".
 
Additional Manufacturer Narrative
(b)(4) udi will be added with follow up report.
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number mn2401567 manta 14f ce indicated no non-conformities related to this lot, therefore supporting that the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A 63-year-old male patient presented in the or for a tavr procedure.A centrally positioned access was gained in the right common femoral artery.The arteriotomy was 5.7mm, clear of calcification, with a measured deployment depth of 3.5cm.No issues were encountered advancing or withdrawing the sheaths during the initial procedure.Following the tavr, a 14f ce manta was planned for closure.While loading the manta onto the guidewire, the anchor was pre-deployed (tract deployment).The manta was deployed to the measured depth for closure.During the deployment, while withdrawing and pulling to tension, no audible click was heard although the blue lock advancement tube exited the carrier tube.Post-deployment, pulsatile bleeding was present.Vascular was called in to perform an open repair.The patient did not experience any harm or health consequences due to this event, and the outcome post-procedure was fine.With no information regarding the initial and deployment procedures, patient conditions, or environment, no angiograms or device return, the cause of the failure could not be determined.Therefore, the root cause of the tract deployment requiring surgical intervention remains undeterminable.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that " there was pre deployment of foot plate while loading the device over wire." per ai received on 12mar2025: "during a tavr procedure, access was gained in the right common femoral artery.Vessel size was 5.7mm with no reported calcification.Measured depth for the manta was 3.5cm.Systolic bp was 130mmhg.Act was 186.Hemostasis was not achieved, and vascular doctor was called to do the open repair.".
 
Event or Problem Description
It was reported that " there was pre deployment of foot plate while loading the device over wire." per ai received on (b)(6) 2025: "during a tavr procedure, access was gained in the right common femoral artery.Vessel size was 5.7mm with no reported calcification.Measured depth for the manta was 3.5cm.Systolic bp was 130mmhg.Act was 186.Hemostasis was not achieved, and vascular doctor was called to do the open repair.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one manta device including the dilator, sheath, depth locator and device for evaluation.Signs of use were observed.Visual analysis revealed that the sheath was not connected to the manta device.The button valve was observed to be severely torn and displaced.This damage is indicative of misplacement of the bypass tube during advancement of the manta through the sheath.If the footplate is not fully covered, the button valve can be damaged.The instructions-for-use (ifu) provided with this device states, "ensure the bypass tube is fully covering and protecting the anchor".The delivery tube was observed to have minor indentations/kinking.The ifu states, "note: if the manta delivery system becomes kinked during insertion into the sheath, remove the entire system and open a new device." additional information from the customer stated that no bypass tube resistance was experienced.The lever of the manta was observed to be actuated, and the collage and footplate were deployed from the device lumen.This is consistent with device deployment.The collagen and footplate were pulled to tension, and the tension indicator window appropriately showed yellow/green, then red.Audible clicks were heard, and the blue locking tube was pushed out of the distal end of the manta lumen.No defects were observed.The collagen and footplate were cut off from the suture line.Then, the device was advanced through the sheath.The device was successfully connected to the sheath.Audible clicks were heard as each side connected.The connection was observed to be secure.No device defects were observed.Based on the customer report and sample received, user error likely caused or contributed to this event.

Brand Name
MANTA 14
Common Device Name
MANTA VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21750947
Report Number3010252479-2025-00034
Device Sequence Number15865024
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)240116(17)250704(10)MN2401567(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Catalogue Number2156NE
Device Lot NumberMN2401567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by ManufacturerNot provided
11/25/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/07/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient Age63 YR
Patient SexMale